Get A Free Claim Evaluation

    URGENT RECALL: Infant & Children’s Liquid Medications

    May 1st, 2010

    McNeil Consumer Healthcare has issued a voluntary recall of all of its over-the-counter liquid infant’s and children’s Tylenol, Motrin, Zyrtec, and Benadryl. While the company has said that no one has been injured, there is the potential for serious injury. Stop using these products IMMEDIATELY.

    The company reports that some products may contain “a higher concentration of active ingredient than is specified”  (dangerous!), inactive ingredients that don’t “meet internal testing requirements,” and possibly particle contaminants. They don’t say what those contaminants might be, but another pharmaceutical company (Hospira) had to halt production of two drugs due to machinery residue that got into the products. Nothing like tiny bits of stainless steel to make a person feel better….

    According to the McNeil recall notice (available here: McNeil recall notice):

    The company is conducting a comprehensive quality assessment across its manufacturing operations and has identified corrective actions that will be implemented before new manufacturing is initiated at the plant where the recalled products were made.

    Consumers can contact the company at 1-888-222-6036 and also at www.mcneilproductrecall.com. Parents and caregivers who are not sure about alternative pediatric health treatment options should talk to their doctor or pharmacist and are reminded to never give drug products to infants and children that are not intended for those age groups as this could result in serious harm.

    The U.S. Food and Drug Administration (FDA) has an FAQ page devoted to this recall: FDA info for parents. Two of the most important questions and answers from that site:

    • I gave my child some of the medication. What do I do? Is my child at risk?

    According to the information the FDA has received at this time, the potential for serious medical problems is remote. If your child exhibits any unexpected symptoms after use of any of the recalled products, contact your healthcare provider.

    • If I think my child may be having an adverse reaction to one of the products involved in this recall, who should I notify?

    Adverse reactions or quality problems experienced with the use of these products may be reported to FDA’s MedWatch Adverse Event Reporting program either online, by regular mail, or by fax, using the contact information at the bottom of this sheet. The agency asks health care professionals and consumers to report any adverse reactions to the FDA’s MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

    And, of course, HensonFuerst is always available to answer your legal questions about drug injuries or defective product injuries. This is an enormous recall affecting the United States, Canada, Dominican Republic, Dubai (UAE), Fiji, Guam, Guatemala, Jamaica, Puerto Rico, Panama, Trinidad & Tobago, and Kuwait. If you think your child has had a bad reaction to one of the recalled medications, feel free to call us. If you have questions, HensonFuerst has answers.